MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G21739
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue: ¿when placing a 10 cm plastic stent (ttso-10-10), the pusher kinked in the duodenum so they had to replace it in order to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence¿.Additional information: additional information in response to the following queries was received on the 30th may 2018: the complaint description indicates that when placing a 10 cm plastic stent the pusher kinked in the duodenum.What do they mean by the pusher kinked in the duodenum? please explain in detail what happened during the procedure.Feedback from the sales representative indicated that "during the procedure, the physician loaded the plastic stent over the oasis introducer, while pushing the stent in the stricture; he said that the pusher kinked and that he lost pushability so was unable to continue".The following additional information in response to the following queries was received on the 31st may 2018: (1) was the physician able to place the stent with the oa-10 or not? ¿ the description says no additional procedures were required.Feedback from the sales rep indicated that he used another oa-10 to finish the procedure (2) can you clarify if it is in fact the guiding catheter (black) that kinked rather than the pushing catheter (purple).Feedback from the sales rep indicated it was the pushing catheter (purple) that was kinked.(3) can you clarify if the stent was being placed in the bile duct? yes (4) where was the kink ¿ was it visible from the camera of the endoscope or was it external to the endoscope at the physician side i.E.Where the physicians hands would be manipulating it.The response from the sales rep stated that the physician indicated that the kink was visible from the camera of the scope.(5) can you confirm the wire guide used and its size? metii-25-480, preloaded with the dash-480.(6) can you confirm the endoscope used and model? tgf-q180v, olympus lab evaluation: 1 x oa-10 device of lot # c1415095 was involved in this complaint.The device was not returned for evaluation.Therefore, a document based investigation was completed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause for this complaint may be due to the use of an inappropriate size wire guide.The complaint information indicated that a 0.025¿ wire guide was used for the procedure.It may be noted the device label indicates that a 0.035¿ wire guide is required for use with the oa device.The complaint information indicated that the physician used a dash 480 for this procedure; therefore, the stricture may have been difficult to bridge.In addition, the possible root cause may be attributed to the user applying a large amount of force to try bridge the stricture and that, coupled with the lack of support due to the use of an incorrect wire guide, may have caused the pusher to kink.The instruction for use, recommends that the oa-10 device should not be used if the stent cannot advance through the strictured area.The complaint is confirmed based on the customer¿s testimony.Documents review: a review of the manufacturing records for the device of lot # c1415095 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1415095 upon review of complaints this failure mode has not occurred previously with this lot # c1415095.Prd/fqc/pkg review: prior to distribution, all oa devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, the user is instructed to ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.According to the instruction for use the user is advised of the following: "do not use this device if the stent cannot advance through the strictured area." summary: the complaint is confirmed based on the customer¿s testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Reporting due to moderate risk.When placing a 10 cm plastic stent (ttso-10-10), the pusher kinked in the duodenum so they had to replace it in order to complete the procedure.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7641668
Report Number3001845648-2018-00292
Device Sequence Number16772407
Product Code FGE
UDI-Device Identifier00827002217393
UDI-Public(01)00827002217393(17)201026(10)C1415095
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Model NumberG21739
Device Catalogue NumberOA-10
Device Lot NumberC1415095
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/27/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1